October 26th, 2009

Week 1 Day 3-- in the bag

I just finished my third full day of couch to 5K -- that's the third day of 60 seconds of running alternating with 90 seconds of walking, and the last one before you're supposed to move up to 90 seconds of running and 120 seconds of walking.

Today wasn't even all that hard. In the past, the second half of the workout has found me leaning on the treadmill to hold myself up during the run -> walk transition. Today the last two were a little bit hard, but not all that much. My knee is only a tiny bit sore, not much above its usual baseline soreness. It really is a dramatic difference from just a few days ago.

I think I'll tack on a week 1 day 4 as a repeat of days 1-3 before moving up, though-- I don't quite feel ready for more yet.


However, there's something going on that I'm not happy about. During the cooldown walk at the end, I start feeling dizzy. This has been consistent across all of the runs I've done, not just this one. I usually eat a banana or something a bit before I start working out, and I always pour at least 16 ounces of water into myself, so I don't think it's lack of carbs or dehydration.

My theory is this: I'm taking Benicar for high blood pressure. I've suspected for a while that the dose I'm taking is too high-- the last time I had my blood pressure taken at the doctor's office, it was like 100 over 60. I often get a little bit dizzy when I stand up from a sitting position, and after I bend over. (Shush, all of you.) I've lost about 20 pounds since we upped the dose to its current level, and I suspect that combined with working out means that my blood pressure is naturally going down. At its worst, it was just barely across the line from high-normal to high, so it was never really obscenely bad.

I have a doctor's appointment in a couple of week. I'm tempted to call him tomorrow and ask if we can go back to a lower dosage ahead of that, so that when I go in we can see what the results are. Knowing him, he'll agree, but if not I'll just wait until I go in.